MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7711700
Health Effect - Clinical Code No Information (3190)
Date of Event 11/12/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the tubing was confirmed and the cause appears to be use related.Two segments of 7 fr s/l groshong tubing were returned for investigation.There was a complete breach in the tubing 6.0cm distal to the surecuff and at the proximal end of the cuff.The cross sections of the adjoining ends of the catheter were microscopically examined.Approximately one half of each cross section exhibited a glossy and striated surface, which is consistent with damage caused by a sharp instrument, such as a scalpel.The other half was granular and uneven, which is consistent with a break or tear in the material.The break in the catheter appears to have occurred where the tubing had been nicked with a sharp instrument.The adjoining ends exhibit a good match and show no evidence of missing material.The cross section of the tubing at the proximal end of the cuff exhibited a glossy and striated surface.It appears that the catheter was cut proximal to the cuff.The section of catheter proximal to the cuff was not returned for investigation.A slice in the catheter was found 6mm distal to the cuff, which allowed fluid to leak.The surface of the sliced material was glossy and striated, which is indicative of sharp instrument damage.The evidence found on the returned sample points to use related damage.No damage related to the manufacturing process was noted on the returned sample.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ a lot history review (lhr) of reza2167 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after using the catheter for perfusion (veletri during three weeks, it broke.The device was changed.On (b)(6) 2016 - it was reported the catheter broke into two pieces.The pieces were recovered by extraction.The facility states they do not know where the damage was but the sample will be returned for evaluation.

Brand Name
GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5413749
Report Number3006260740-2016-00030
Device Sequence Number843430
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736(17)200128(10)REZA2167
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Pharmacist
Report Date (Section B) 12/29/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number7711700
Device Lot NumberREZA2167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2016
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1